Hail, Tom Green
- When
- November 23, 2:55 PM CST
- Where
- Tom Green County, San Angelo
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 31.467, -100.433
7 hail, 4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Nov 23, 10:33 AM CST, 4 hours 22 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 1033 AM CST TUE NOV 23 2004 LOOKS LIKE THE THE DYNAMICS WILL BE TO OUR EAST...AN ACTIVE WEATHER DAY FOR THE EASTERN HALF OF THE STATE. FOR MOST OF OUR AREA...WE WILL SEE DRIER AIR AND MORE SUN. HAVE DECREASED CLOUDS AND RAISED MAX TEMPS INTO THE 70S FOR OUR WESTERN COUNTIES. AND DECREASED POPS...KEEPING HIGHEST POPS ALONG OUR EASTERN COUNTIES. .UPDATE...HAVE UPDATED TO SIGNIFICANTLY LOWER POPS AND REMOVE PORTIONS OF THE SEVERE THUNDERSTORM WATCH. COUPLED JET STRUCTURE WITH THUNDERSTORMS EXITING BIG COUNTRY WITH ONE JET STREAK AND THUNDERSTORMS FORMING OVER CENTRAL TEXAS WITH THE OTHER. THUS MOST ACTIVITY DOES NOT LOOK LIKE IT WILL MATERIALIZE. HOWEVER CAN NOT TAKE OUT POPS ALL TOGETHER YET UNTIL THE MAIN SYSTEM PASSES BY. && .CLIMATE...ABILENE IS NOW UP TO THE SECOND WETTEST NOVEMBER ON RECORD. && .PREV DISCUSSION... HAVE UPDATED ZONES FOR NEW SEVERE THUNDERSTORM WATCH REPLACING TORNADO WATCH. WENT AHEAD AND ADDED 60 POPS ACROSS THE BOARD WITH HIGHEST POPS ACROSS EAST AND NORTHEAST ZONES. MAIN CONCERN TODAY IS THE SEVERE WEATHER THREAT FOR WC TX LOW LEVEL JET HAS STRENGTHEN ACCORDING TO THE VAD WIND PROFILE TO 30 KNOTS. ALREADY SEEING ELEVATED TSTORM DEVELOPING ACROSS MAF CWA IN ADVANCE OF APPROACHING UPPER SHORTWAVE TROF AND STEEP LAPSE RATES. WITH STRONG SHEAR...CAPE VALUES OF 1000-1500JOULES/KG...AND SURFACE BOUNDARY...EXPECT MOSTLY ELEVATED TYPE SUPERCELL STORMS TO PRODUCE LARGE HAIL EARLY THIS MORNING. BY LATE MORNING INTO EARLY AFTERNOON...EXPECT THESE ELEVATED SUPERCELL STORMS TO BECOME MORE SURFACE BASED WITH RETURNING BOUNDARIES AND LOW LEVEL MOISTURE...AND PRODUCE THE POTENTIAL OF TORNADOES GIVEN BOTH INSTABILITY...SURFACE BOUNDARY...LOW LIFTING CONDENSATION LEVELS...AND INCREASING SHEAR. WILL KEEP FLASH FLOOD WATCH THROUGH TODAY AS HEAVY RAIN FROM SEVERE STORMS COULD PRODUCE FLASH FLOODING GIVING VERY LOW FLASH FLOOD GUIDANCE. AS POTENT LOW PRESSURE SYSTEM MOVES NORTHEAST LATE THIS AFTERNOON...WILL CONTINUE TO SEE WRAP AROUND MOISTURE ACROSS NORTHERN CWA THROUGH WEDNESDAY MORNING. EXPECT DRY AND COOLER WEATHER THROUGH FRIDAY AS RIDGE OF HIGH PRESSURE BUILDS INTO WC TX. COULD SEE FREEZING TEMPS ON THANKSGIVING MORNING. UPPER FLOW BECOMES SOUTHWEST SUNDAY INTO MONDAY...AND NEXT FRONT IS PROGGED BY GFS ACROSS THE TX PANHANDLE. AT ANY RATE... SHOULD CONTINUE TO SEE DRY WEATHER THROUGH MONDAY. && .SJT WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH TIL 9 AM FOR CONCHO...COLEMAN...BROWN AND MCCULLOCH. && 27/BRAZZELL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 121 PM CST TUE NOV 23 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-242000- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 121 PM CST TUE NOV 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... AS A STRONG UPPER LEVEL SYSTEM APPROACHES THE AREA THIS EVENING WE WILL SEE A FEW THUNDERSTORMS DEVELOP ONCE AGAIN. A FEW OF THESE STORMS MAY PRODUCE VERY HEAVY RAINFALL...STRONG WINDS AND LARGE HAIL. MOST AREAS WILL LIKELY NOT SEE SEVERE STORMS. ALTHOUGH A FEW STORMS MAY REQUIRE SPOTTER ACTIVATION. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 248 PM CST TUE NOV 23 2004 TXZ072-232145- TOM GREEN TX- 248 PM CST TUE NOV 23 2004 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 PM CST FOR TOM GREEN COUNTY... AT 243 PM CST...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR JUST SOUTHWEST OF SAN ANGELO... MOVING TOWARD THE CITY. THE STRONG THUNDERSTORM WILL PRODUCE PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
The San Angelo radar (KSJT), 12 km away, was scanning. The volume nearest the first event began at 20:53 UTC.
7 hail, 4 thunderstorm wind. Local standard time, as filed.
Power lines were blown down in the Santa Ana area.
Several power poles were blown down in the city of Coleman.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, November 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5426177, 5426178, 5426179, 5426180, 5426181, 5426182, 5426258, 5426259, 5426260, 5426261, 5426262.